# SDR 2003FA0000440

- Difficulty date: April 24, 2003
- Submitted: April 24, 2003
- Operation: General aviation
- Aircraft: N902WL
- Make and model: Piper PA-32R-301T
- Aircraft serial: 3257075
- Aircraft time: 305 hours, 305 cycles
- System (JASC): 2436 · DC Regulator
- Part: Volt Regulator
- Part number: 68804007
- Part serial: VARIOUS
- Condition: Defective
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE UPGRADING VOLTAGE REGULATOR P/N 68804-006 TO P/N 68804-007 IAW MFG SERVICE LETTER 1049 WE HAVE HAD SEVERAL NEW REGULATORS THAT WOULD NOT WORK RIGHT OUT OF THE BOX.  IN THIS PARTICULAR INSTANCE THE REGULATOR OPERATIONAL CHECKED NORMAL DURING GROUND RUNS BUT IN FLIGHT CAUSED THE AUTO-PILOT TO FAULT.  WE RECCOMEND DOING A THOROUGH JOB OF TESTING AUTO-PILOTS AND AVIONICS WHEN DOING THIS UPGRADE BEYOND THE SCOPE OF NORMAL GROUND CHECKS.
